MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.(b)(4).Investigation - evaluation: a review of the complaint history, dimensional verification, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.One flexor high-flex ansel guiding sheath was returned to assist in the investigation.Inspection revealed the flare was of adequate size.The flare was slightly stretched on outer edges.This indicates the flare was caught securely between the cap and adaptor assembly.The cap and adaptor assembly was screwed together with the cap and adaptor being flush with each other.No noticeable damage was found on the sheath length.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.
 
Event or Problem Description
International customer reported that valve loosened and separated from the sheath.This occurred when introducing the dilator in the sheath prior to patient contact.No adverse patient consequences were reported.No further event or patient information was provided.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record and a photographic inspection of the returned device were conducted as part of an additional investigation of the complaint device.The returned complaint device was destroyed after completion of the initial investigation, in accordance with the disposition procedure for the device.Photos of the returned complaint device were later examined as part of further investigation into the reported incident.The returned device showed no sign of blood or biomaterial on the sheath, side arm, stopcock, or check flo valve.The check flo valve assembly had separated from the shaft of the sheath at the hub connection.The flare was slightly stretched on outer edges.This stretching is likely to be caused when the flare is caught between the cap and adaptor assembly.The visual inspection of the device which was performed previously was consistent with the photographic evidence reviewed as part of the additional investigation, which was reported in the initial report.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our additional investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Measures have been previously conducted to address this failure mode.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291708
Report Number1820334-2017-00242
Device Sequence Number1105750
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)180416(10)5810217
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1